Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Fainting spell, breathlessness, low heart rate and BP. History of chest pain. Stress echo normal

34 yr old feamle in good shape and exercise daily. I would walk and run 7- 13 miles a day, (depending on how I felt) did other cardio such as Tae-bo 2-3 times a week, and had just gotten into cross-training with weights at a local gym. I had a near fainting spell, shortness of breath, low heart rate , and BP that brought me to my local Dr. He then referred me to a Cardiologist just to be certain everything was working right with my heart. Had a stress-echo that showed my heart was structurally sound but also wanted to have me wear a heart monitor for 21 days. I was also told to cut back on exercise a bit. Quick background note : I have experienced chest pains of some sort for the last 5-7 years. At night I would have episodes of sudden palpatations that on occasion landed me in the local ER. (Dr s there always quick to diagnose Anxiety ) So, per the Cardio s orders I cut back and began walking 7-8 miles (not running the usual 5k as much... maybe once or twice a week) Lifting weights, and quit doing Tae-bo. I was then told to start taking 25mg of Metoprolol daily bc of SVT that showed up on the monitor. (Also, had to completely stop running/using eliptical machines and cut back more on the exercise) For the first 3 weeks I was extremely tired with the medication. (I already had a low resting HR and BP....and now it was even lower) Cardio does not seem worried about that. I walk 5 miles a day and lift weights 4-5 times a week. I am not as tired, but lately (though I have not increased the weight at the gym) I think I must be over doing it because I can feel my heart rate going up (not supposed to get it over 50-60% of my max, but I have not been wearing a heart monitor watch) It fee;ls like my heart is beating in my throat at times. The last couple of nights I have been woken up with SVT episodes, even while on this medication. (My Cardio said that was what I was experiencing for all those years at night...not Anxiety) I manage to get some sleep, but the next day my chest is sore and my left shoulder blade alternates pain with my left arm and chest. Are these symptoms of SVT? Should I be having them while on beta blocker: Metoprolol? Am I still exercising too much, and that is what is bringing this on more frequently? I want to talk to my Dr, but I am considering a second opinion....I feel like I am not being treated seriously (or made to feel ridiculous for having so many questions.) Although I am still considered Active I have drastically changed my lifestyle and given up my passion for running.... So I would like to have questions answered. now my resting HR satys around 70-85 (higher than before I started treatmnet....)
Asked On : Sun, 5 Aug 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi-kindly get your Thyroid function,CBC tested and also get a Holter monitoring test.Till these two results are out,cut down on your exercise.But don't stop metoprolol without consulting your doctor. Take care.
Answered: Tue, 7 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor